Colorado, 2007

Hail in Colorado, June 10, 2007

June 10, 2007 · NWS GLD · 1 event in 1 county or zone

Isolated severe thunderstorms produced marginally severe hail in Yuma county, CO and Dundy county, NE.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GLD wrote it up.

Isolated severe thunderstorms produced marginally severe hail in Yuma county, CO and Dundy county, NE.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM MST, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 10, 1:40 PM MST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
240 PM MDT SUN JUN 10 2007

.DISCUSSION...
MAIN FORECAST CONCERNS REMAINS CENTERED ON PRECIP CHANCES THROUGH
MUCH OF THE SEVEN DAY PERIOD.

UPPER AIR ANALYSIS AT 12 UTC SHOWS THE UPPER RIDGE ALOFT OVER THE
MISSISSIPPI VALLEY. LATEST 18Z MSAS SFC ANALYSIS INDICATES A SFC LEE
TROUGH OVER EASTERN COLORADO. ALTHOUGH WARM AIR AROUND 700 MB HAS
KEPT THE AREA CAPPED FOR MUCH OF TODAY...CONVERGENCE ON THIS TROUGH
COMBINED WITH A DRY LINE IN EASTERN COLORADO HAS LEAD TO ISOLATED
TSRA TO DEVELOP IN PORTIONS OF YUMA COUNTY ATTM. BOUNDARY LAYER
MOISTURE HAS INCREASED ACROSS THE AREA SINCE YESTERDAY AND WITH AN
UPPER LEVEL DISTURBANCE ROTATING INTO THE RGN IN SOUTHWESTERLY FLOW
ALOFT...EXPECT ADDITIONAL TSRA TO DEVELOP THIS EVENING. ALTHOUGH
WITH WEAK UPPER DYNAMICS ALOFT...EXPECT COVERAGE TO NOT BE THAT
GREAT SO KEPT SLIGHT CHANCE POPS. LOWS TONIGHT WILL ONCE AGAIN BE
MILD WITH READINGS IN THE 60S.

FOR MON THE UPPER PATTERN DOES NOT CHANGE TOO MUCH AS THE FLOW ALOFT
REMAINS OUT OF THE SOUTHWEST. AGAIN SEVERAL S/WV TROUGHS WILL MOVE
INTO THE AREA AND WITH DECENT BOUNDARY LAYER MOISTURE...STEEP LAPSE
RATES...AND AN UNSTABLE ATMOSPHERE...FEEL THAT TSRA CAN ONCE AGAIN
DEVELOP. HOWEVER TEMPERATURES AT MID LEVELS AGAIN WARM UP ENOUGH TO
FORM A CAP. TSRA CHANCES WILL INCREASE MORE TOWARD MON EVENING AS
MID LEVEL TEMPS COOL OFF MORE. WITH NOT MUCH CHANGE IN THE OVERALL
PATTERN MON...EXPECT HIGHS TO WARM INTO THE LOWER 90S.

SOUTHERN STREAM UPPER LOW OVER SOUTHERN ARIZONA WITH AN UPPER TROUGH
MOVING ACROSS SOUTHERN CANADA IN CONJUNCTION WITH A STRONG CLOSED LOW
OFF THE ATLANTIC COAST WILL RESULT IN A OMEGA BLOCKING PATTERN TO
BECOME ESTABLISHED OVER PORTIONS OF THE CENTRAL PLAINS TO THE GREAT
LAKES REGION. THE NAM IS SLOWER THAN THE GFS AND UKMET IN THE
EVOLUTION OF THE SOUTHERN STREAM LOW AND ALSO LIFTS THE NORTHERN
UPPER TROUGH FURTHER TO THE NORTH. PREFER THE GFS/UKMET SOLUTIONS
WITH THE EVOLUTION OF THE TWO SYSTEMS FOR THE TUE-WED PERIOD.
SYNOPTIC SCALE ASCENT WILL INCREASE AS THE SOUTHERN STREAM UPPER LOW
AND NORTHERN UPPER TROUGH PHASE WITH EACH OTHER. AS 700 HPA TEMPS
COOL...TSRA CHANCES INCREASE TUE. SOUTHERLY FLOW WILL CONTINUE IN
ERNEST...TRANSPORTING ADDITIONAL MOISTURE INTO THE AREA. MIXING
RATIOS AT 850 HPA INCREASE TO AROUND 12 G/KG AND WITH LAYER PWS
INDICATING CLOSE TO 200% ABOVE NORMAL...HEAVY RAIN IS NOT OUT OF THE
REALM OF POSSIBILITY. MAINTAINED CATEGORICAL POPS FOR MUCH OF TUE BUT
INTRODUCED LIKELY POPS TOWARD THE EASTERN QUARTER OF THE CWA TUE
NIGHT AND ALSO MENTIONED THE POSSIBILITY OF HEAVY RAIN AS A 30 KT
LLVL JET WILL BECOME ESTABLISHED OVER CENTRAL KANSAS. A WEAK FRONTAL
BOUNDARY WILL SLIDE THROUGH THE AREA LATE TUE/EARLY WED SUPPORTING
TSRA CHANCES OVERNIGHT. ALTHOUGH NORTHERLY WINDS BEHIND THE FRONT
WILL DECREASE THE AMOUNT OF MOISTURE ADVECTION INTO THE
AREA...BELIEVE ENOUGH INSTABILITY AND MOISTURE WILL REMAIN IN
ADDITION TO A DECENT S/WV TROUGH THAT WILL MOVE INTO THE AREA TO
SUPPORT CONTINUED CHANCES OF TSRA WED. TEMPS WILL COOL OFF BOTH DAYS
BUT ESPECIALLY WED DUE TO FROPA. HIGHS WILL GENERALLY BE IN THE 80S.

GFS/CANADIAN/ECMWF INDICATE THE UPPER LOW TO REMAIN STALLED OUT OVER
THE PLAINS THUR AS THE HIGH AMPLITUDE OMEGA BLOCK REMAINS ANCHORED
OVER THE GREAT LAKES. SEVERAL UPPER LEVEL DISTURBANCES WILL CONTINUE
TO HIT THE AREA...LEADING TO CONTINUED CHANCES OF TSRA THROUGH SAT.
TRENDED HPC GUIDANCE POP NUMBERS DOWN TO BELOW CATEGORICAL DUE TO
THE UNCERTAINTY OF WHERE THE STORMS WILL DEVELOP IN THE CWA. BESIDES
THE UPPER LEVEL DYNAMICS DO NOT LOOK TOO IMPRESSIVE. TEMPS WILL BE
AROUND CLIMATOLOGICAL NORMS IN THE 80S AS CLOUD COVER WILL
COUNTERACT THE EFFECTS OF THE TROPICAL AIRMASS. BOTH RUNS OF THE 00
UTC ECMWF AND THE 12 UTC GFS SHOW AN UPPER LEVEL RIDGE BUILDING INTO
THE ROCKIES WITH THE PESKY UPPER LOW STALLING OVER THE SOUTHERN
PLAINS. ALTHOUGH SOUTHERLY WINDS AT THE SFC WILL KEEP AMPLE LLVL
MOISTURE IN PLACE...INCREASING MID LEVEL TEMPS ASSOCIATED WITH
BUILDING UPPER RIDGE OUT WEST CAN EFFECTIVELY SUPPRESS PRECIP SO
LEFT SAT AND SUN DRY FOR NOW.

.AVIATION...A SURFACE TROUGH AXIS IN EASTERN COLORADO WILL BE THE
FOCUS FOR THUNDERSTORMS THIS EVENING AS SHORTWAVE ENERGY MOVES UP
THE BACK OF THE RIDGE ALOFT. THESE STORMS WILL DRIFT EAST AND AFFECT
TAF SITES KGLD AND KMCK THIS EVENING. CLOUDS WILL INCREASE BUT
CONDITIONS SHOULD REMAIN VFR EXCEPT UNDER THUNDERSTORMS WHERE SOME
LOCAL MVFR CONDITIONS WILL EXIST. LATER TONIGHT CLOUDS WILL DECREASE
TO A CLEAR SKY AFTER 12Z MONDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

CLK
Hazardous weather outlook, Jun 10, 9:45 AM MST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT SUN JUN 10 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 AM MDT SUN JUN 10 2007 /1145 AM CDT SUN JUN 10 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SURFACE TROUGH NEAR THE EASTERN COLORADO BORDER WILL PROVIDE
THE FOCUS FOR A FEW THUNDERSTORMS EXPECTED TO MOVE ACROSS THE TRI-
STATE AREA THIS EVENING. THE PRIMARY THREAT WITH ANY STORMS THAT
DEVELOP IS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOISTURE WILL CONTINUE TO BE TRANSPORTED INTO THE CENTRAL HIGH
PLAINS BY A SOUTH WIND AHEAD OF A SURFACE TROUGH AS A SERIES OF
UPPER LEVEL DISTURBANCES MOVE ACROSS REGION. THIS WILL PRODUCE A
CHANCE OF THUNDERSTORMS EACH DAY FROM MONDAY THROUGH WEDNESDAY
ACROSS THE TRI-STATE AREA. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN
THREAT BUT LARGE HAIL AND DAMAGING WINDS MAY BE PRODUCED WITH SOME
OF THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

FS

In the hours before

Special weather statement, Jun 10, 1:18 PM MST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
218 PM MDT SUN JUN 10 2007

COZ090-102045-
YUMA COUNTY-
218 PM MDT SUN JUN 10 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF ABARR...MOVING NORTHEAST AT
10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

MCGUIRE
Special weather statement, Jun 10, 4:28 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT SUN JUN 10 2007

COZ090-110000-
YUMA COUNTY-
528 PM MDT SUN JUN 10 2007

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 527 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BONNY RESERVOIR...MOVING EAST AT 10 MPH.

PENNY SIZE HAIL AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THIS STORM INTENSIFIES AND
BECOMES SEVERE.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 207 AND 220.

MCGUIRE

The radar

The Goodland radar (KGLD), 46 km away, was scanning. The volume nearest the first event began at 00:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Yuma

When
June 10, 5:02 PM MST
Where
Yuma County, 3 mi N of Hale
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.613, -102.130

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30820.